Page 1 of 2 12 LastLast
Results 1 to 10 of 15

Thread: Found out what is wrong with my muscle atrophy

  1. #1
    Join Date
    Jun 2010
    Location
    Perth Western Australia
    Posts
    709
    Thanks
    9
    Thanked 182 Times in 116 Posts

    Default Found out why I have muscle atrophy

    I just came back from the new specialist my rheumy sent me to. He says I have Lupus, Scleroderma and Dermatomyositis.
    I have been put on 50mg Prednisolone for 2 weeks, if I feel better I am to cut it down to 25mg and he wants to seem me again in 3 weeks time. He also mentioned that he needs to add more medication so I can cut down on the steroids ... and he is thinking of making some changes instead of Plaquenil. I didn’t think of asking him what he is thinking of doing - I was just in shock when he said those magical words "50mg Prednisolone"

    I am really looking forward to seeing how much better I will be feeling by the time the kids come back to school next Wednesday. Just think, I may be pain free for the beginning of school - WOW won’t that be WONDERFUL!!! However, I might be walking around like a zombie though because of the lack of sleep!!!

    How do I change the title? It should read: Found out why I have muscle atrophy - Not what i actually wrote - grrr
    Last edited by tgal; 07-22-2011 at 05:38 AM.

  2. #2
    Join Date
    May 2011
    Location
    Pennsylvania, USA
    Posts
    879
    Thanks
    409
    Thanked 270 Times in 194 Posts

    Default

    Gosh Linda I'm sorry to hear about the meds. It's the unknown side affects that haunt us. I'm glad you have answers however as to what it is. This journey sure gets old sometimes. I hope & pray the meds do wonders with few side affects. (((hugs)))

  3. #3
    Join Date
    Feb 2011
    Posts
    2,036
    Thanks
    345
    Thanked 365 Times in 315 Posts

    Default

    Hi Linda,

    Lovely to hear off you mate and what you've finally got that's been putting you through so much pain...i've got Scleroderma and there's so many issues with that and that's what's causing the problem with my calfs at the moment, give it a good read up mate plus it's involved with Raynauds.

    They wanted me on prednisone jabs to start with as i mentioned it to take the swelling and other issues down abit but i really hope it works for you this time and gives you some rest from the pain you've been having so bad.

    ((Hugzzzzz to you mate)) xxxxx

  4. #4
    Join Date
    Mar 2011
    Location
    pinjarra, western australia
    Posts
    2,838
    Blog Entries
    1
    Thanks
    1,362
    Thanked 1,571 Times in 1,074 Posts

    Default

    heres hoping you get it sorted.
    i bet you are keen to get back to showing those "oldies" how fast you can walk in the pool.

  5. #5
    Join Date
    Jul 2011
    Location
    Houston, TX
    Posts
    92
    Thanks
    11
    Thanked 32 Times in 20 Posts

    Default

    Sorry to hear about the multiple diagnoses but glad you'll be getting some relief. What a combination!

  6. #6
    Join Date
    Apr 2009
    Location
    Kentucky
    Posts
    1,165
    Thanks
    234
    Thanked 143 Times in 105 Posts

    Default

    I'm glad that you have found out what is causing you so many problems. I hope that the high dose of steriods will get you back on your feet again and I hope you dont have to stay on them long. Your lupus, sclero, and dermatomyositis diagnosis made me think of this so I figured I'd post a link. I've done a lot of reading on MCTD because I just have this feeling I'll end up with that diagnosis one day. http://www.cedars-sinai.edu/Patients...e-Disease.aspx
    "A bad cold wouldn't be so annoying if it weren't for the advice of our friends."~ Kin Hubbard

    Diagnosed: SLE, Raynauds, InterstitialLung Disease, GERD, Myositis, Vasculitis, Possible Sjogrens.
    Medications: 400mg Plaquenil, 2000mg Cellcept, 10mg Norvasc, Nitroglycerin Patch, 20mg Prilosec, 10mg Flexeril, 4mg Medrol, 81mg Asprin.

  7. #7
    Join Date
    May 2007
    Location
    Seaside, Ca.
    Posts
    3,871
    Thanks
    196
    Thanked 948 Times in 732 Posts

    Default

    Hi Linda,
    I'm so glad to see you back! Welcome to the world of MCTD!
    Here's another really good site about it: http://www.merckmanuals.com/home/sec...64/ch064f.html

    I've often asked about polymyositis or dermatomyositis, but my muscles aren't atrophying - they are getting super-toned and spastic.
    Why do these AI diseases have to be so sneaky and hit us all so differently?

    Hope that you feel much better by the time you go back to school.
    Hugs,
    Marla

  8. #8
    Join Date
    Jun 2010
    Location
    Perth Western Australia
    Posts
    709
    Thanks
    9
    Thanked 182 Times in 116 Posts

    Default

    I remember the doctor telling me that my blood vessels get inflamed resulting in not enough blood going to my muscles, causing them to become weak, in pain and atrophying. The reason for the weight loss is because the muscles in my intestines are not strong enough to work properly, not being able to absorb enough nutrients resulting in weight loss. I am really hoping that the steroids start working soon, however, it will take some hard work for my muscles to start to build up again to where they were before.

    This was another appointment where I should have taken someone with me to remember what the doctor said, and he said a lot of things to me. I was just expecting him to tell me he doesn’t know what was wrong with me, do some more tests, and come back to see him. But I was shocked to hear him say he knows what was wrong with me. I just wish that someone had slapped the shockness (if that is a word?) out of me so I could have paid more attention. I also remember that he said I need to be treated straight away because I would have got sicker.

    So now I am on a quest to find out what is actually wrong with me, and thankfully I found out when i did because the scientific literature tells me that I was heading for a severe downward slide. Thank goodness for annoying doctors who insist there was something wrong with me. I just wanted to be left alone, but they kept on poking and prodding me, sucking me dry of my blood.
    Diagnosed with Lupus - 22 June, 2010

  9. #9
    Join Date
    Mar 2011
    Location
    pinjarra, western australia
    Posts
    2,838
    Blog Entries
    1
    Thanks
    1,362
    Thanked 1,571 Times in 1,074 Posts

    Default

    i am glad you have a good starting point for your quest.
    and medical support.
    thinking of you.

  10. #10
    Join Date
    Jun 2010
    Location
    Perth Western Australia
    Posts
    709
    Thanks
    9
    Thanked 182 Times in 116 Posts

    Default

    I have spent my Saturday reading - reading - reading - reading - and getting myself informed and at times totally confused.

    In the past I have read so many posts about Prednisolone, or Prednisone (as many people take). So to take the easy way out, I and asking people what are the side affects you have suffered from taking this sort of dose. I am on a starting dose of 50mg, and if I feel better in 2 weeks I am to reduce it to 25mg.

    1. What sort of things will change and how quickly will they change
    2. When will the characteristic ‘Moon Face’ appear, and how long will it take before it starts to go down.
    3. For the past few months I have only been sleeping approx. an hour or two a night, I suppose the steroids will make that even worse (sad face)
    3. I mentioned mood swings to my husband and asked him to let me know if I become agitated. He opened his eyes wide and said there is no way he is going to tell me that I am becoming agitated. He said he would rather preserve his life and suffer in silence!
    4. The weight gain - so the muscles are atrophying, and my intestines are not absorbing nutrients, causing excessive weight loss, now I hear I will gain an excess amount of weight because of the steroids (OH MY GOSH) more money to be spent on more clothes. When will this end? So how do I control the impending increase in hunger?
    5. What else am I going to put up with in the pursuit of getting healthy?

    I am actually happy about going on steroids because I know I will have a better quality of life. Every time I put my different medications in my mouth,I think this is one step towards ... well ... a positive outcome. I don’t have a problem shovelling tablets in my mouth, I believe in the long run, they are doing more good than damage. (Ok, so now I think I am over tired and trying to preach to people about the good of poisoning myself)
    Diagnosed with Lupus - 22 June, 2010

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •